Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 2, 2012, 4:54 PM CDT for Tulsa County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 2, 2012, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WWUS84 KTSA 022154
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT MON JUL 2 2012
OKZ060-064-022230-
CREEK OK-TULSA OK-
454 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND CENTRAL TULSA
AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA AND JENKS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3620 9581 3616 9581 3616 9577 3596 9594
3607 9612 3616 9605 3616 9600 3623 9600
3629 9595
TIME...MOT...LOC 2155Z 217DEG 9KT 3609 9596
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:53 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 2, 2:53 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT MON JUL 2 2012 .DISCUSSION... THIS AFTERNOON AND TOMORROW LOOK TO BE THE COOLEST DAYS OF THIS FORECAST CYCLE...AS A WEAKNESS IN THE UPPER RIDGE HAS GIVEN WAY TO STRAY SHOWER ACTIVITY THIS AFTERNOON ACROSS ERN OKLAHOMA. A NARROW BAND OF SHOWER AND ISOLATED THUNDERSTORMS HAS PERSISTED ACROSS SC OK...AND MAY DRIFT INTO SE OK SHOULD IT HOLD TOGETHER. EITHER WAY...DONT EXPECT TO INCLUDE MENTION OF EVENING POPS AS AREAL COVERAGE WILL REMAIN TOO LOW. MOST AREAS WILL REMAIN BELOW 100 TOMORROW AS THE UPPER RIDGE WILL BEGIN TO STRENGTHEN. THE RIDGE LOOKS TO MAINTAIN ITS STRENGTH INTO THE WEEKEND. MODELS SHOW HINTS OF WEAK QPF SIGNALS ACROSS THE TERRAIN FAVORED AREAS OF SE OK AND NW AR...HOWEVER...IN ADDITION TO LOW AREAL COVERAGE...THE RIDGE DOESNT APPEAR COMPROMISED TO BITE ON ANY PRECIP MENTION AT THIS TIME. AT THE TAIL END OF THE FORECAST OR JUST BEYOND THE SCOPE...MODELS HINT AT A MODEST WEAKNESS WITHIN THE RIDGE...WHICH MAY GIVE WAY TO ISOLATED OR WIDELY SCATTERED ACTIVITY ACROSS SE OK AND NE AR. AT THIS TIME...WILL OPT FOR PERSISTENCE IN THE LATER PERIODS. TEMPWISE...MAV/MEX HIGH TEMPS STILL APPEAR UNDERDONE...AND THEREFORE WILL CONTINUE WITH MOSTLY PERSISTENCE WITH A HINT OF ECMWF GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 99 76 100 / 10 10 0 0 FSM 74 100 73 101 / 10 10 0 10 MLC 71 99 75 98 / 10 10 0 0 BVO 70 99 71 99 / 10 10 0 0 FYV 67 96 68 98 / 10 10 0 10 BYV 71 95 70 98 / 10 10 0 10 MKO 69 100 71 101 / 10 10 0 0 MIO 71 99 72 99 / 10 10 0 10 F10 69 99 70 99 / 10 10 0 0 HHW 71 98 74 98 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....23
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON JUL 2 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUL 2 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
AREAS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE
TODAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. A FEW
OF THESE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL.
OTHERWISE...A LIMITED FIRE DANGER THREAT WILL DEVELOP THIS
AFTERNOON AS SOUTHERLY WINDS BEGIN TO INCREASE...ESPECIALLY IN
AREAS THAT HAVE NOT RECEIVED SIGNIFICANT RAINFALL OVER THE LAST
SEVERAL WEEKS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE FIRE DANGER THREAT WILL CONTINUE THIS WEEK OVER AREAS WITH
ONGOING DROUGHT CONDITIONS. A SLOW WARMING TREND IS ALSO EXPECTED
AS HIGH PRESSURE ALOFT STRENGTHENS OVER THE CENTRAL PLAINS. HEAT
INDICES IN THE 100 TO 105 DEGREE RANGE WILL BE POSSIBLE FRIDAY
THROUGH THE WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PREPARATIONS SHOULD BE MADE FOR AN ENHANCED THREAT OF WILD FIRES
THIS WEEK...INCLUDING INCREASINGLY HOT CONDITIONS BY LATE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 2, 4:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT MON JUL 2 2012
OKZ060-064-022230-
CREEK OK-TULSA OK-
454 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CREEK AND CENTRAL TULSA
AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA AND JENKS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3620 9581 3616 9581 3616 9577 3596 9594
3607 9612 3616 9605 3616 9600 3623 9600
3629 9595
TIME...MOT...LOC 2155Z 217DEG 9KT 3609 9596Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.